MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. VISERA HYSTEROVIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. VISERA HYSTEROVIDEOSCOPE
Model Number HYF-V
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the visera hysteroscope had tip broken as nozzle was not attached during sterilization.There were no reports of patient harm.
 
Additional Manufacturer Narrative
Based on the results of the investigation, the customer's allegation was confirmed.However, the probable cause of failure to attach a connector at the time of sterilization was not identified.A definitive root cause of reportable issue could not be identified.Since the device is more than 15 years old, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The suggested event is detectable and preventable by handling device in accordance with the following ifu: instructions visera hysterovideoscope olympus hyf type v important information ¿ please read before use warnings and cautions do not coil the insertion tube, universal cord or video cable into a diameter of less than 10 cm.Equipment damage can result.Do not apply shock to the distal end of the insertion tube, particularly the objective lens surface at the distal end.Visual abnormalities may result.Do not twist or bend the bending section with your hands.Equipment damage may result.Do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.6.5 eto gas sterilization: attach the eto cap to the endoscope connector before sterilizing.If the eto cap is not attached to the endoscope during sterilization, the vacuum created within the sterilization chamber can rupture the covering of the bending section.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor the field performance of this device.

Brand Name
VISERA HYSTEROVIDEOSCOPE
Common Device Name
HYSTEROVIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20328661
Report Number3002808148-2024-09358
Device Sequence Number21226047
Product Code HIH
UDI-Device Identifier04953170340185
UDI-Public04953170340185
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYF-V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown